ArticleThe Neurohospitalist2026
Cardiac Arrest: A Rare Complication of Intrathecal Baclofen Withdrawal.
Article in The Neurohospitalist, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Baclofen, a GABA agonist, is used for the management of spasticity. Intrathecal route is indicated in cases of severe spasticity associated with spinal cord injury. Baclofen withdrawal symptoms can happen after IT pump removal which can present as anxiety, paranoia, psychosis, seizures, hallucinations, severe spasticity and dyskinesia. Cardiac arrest after baclofen withdrawal is rare with only 2 cases in literature so far however in both cases IT-pump was replaced. We present a case of PEA arrest after baclofen IT-pump removal which was managed without replacing. 33 year-old male with history of paraplegia from cervical spinal cord injury (C-6) level, chronic spasticity, fibular osteomyelitis and chronic sacral ulcers presented with wound dehiscence and exposed baclofen pump which was replaced 4 weeks ago due to the end of the pump's life. After 24-48 h of removal of the baclofen pump, cardiovascular instability in the form of supra ventricular tachycardia with hypotension and altered mentation was noted. It evolved to progressive clinical worsening with stiffness of body, loss of responsiveness, and up-rolling of eyes. Patient underwent PEA, and ROSC after 3 rounds of CPR. He was subsequently intubated, mechanically ventilated and sedated with midazolam intravenously. Baclofen and clonazepam were started through the feeding tube. Over a period of 10 days, midazolam was weaned, and baseline clinical stability was achieved without IT-baclofen pump. Though rare, cardiac arrest can happen after baclofen withdrawal. High index of clinical suspicion is advised for long term baclofen pump patients after pump explant to prevent withdrawal symptoms and complications.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.